Is daily light bleeding on Cerelle normal?

Irregular bleeding and spotting is a very common side effect of Cerelle and other types of progesterone only pill. It takes a few months for your body to adapt to the changes from the hormones, the best time to assess is after you have been on the pill for 3-6 months when your body has got used to your new pill and hopefully settled.

For some people, they may always get light spotting or bleeding on this pill, and they will decide a different method of contraception may be more suitable for them.

If you have bleeding or spotting, ensure you are up to date on your STI screen to rule out infection, do a pregnancy test to rule out pregnancy, and ensure you are up to date on your cervical screening (smear tests) if you are over 25 years old.

If you are still concerned, speak to your GP or a clinician at your local sexual health clinic, they may want to examine you and check everything looks healthy.


Last updated at: 24 August 2022